Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Depakote Withdrawls?
    avatar
    bpcookie posted:
    Hey Peeps, Im not sure if this is due to me going off of Depakote or if its something else, but Im just not really feeling right. Im feeling anxious. Weened myself off of Depakote but it was with in two weeks time, which I think is too quick. Could my anxiety, feeling kinda off and a bit manic be due to me going off of Depakote, even if its only been two weeks?

    I do not like this feeling. Many years ago I went off of an anti depressant cold turkey and I totally flipped out for 6 weeks. I do not want to go through that again.

    Thanks for reading. muahs
    After twelve years of therapy my psychiatrist said something that brought tears to my eyes. He said, No hablo ingles.
    Reply
     
    avatar
    IrwinsLady responded:
    it could be from that Cookie. why did you wean off of it?
    You and I know whats it like to be kicked down, forced to fight. But tonight we're alright so hold up your light and let it shine! Cos this ones for you and me livin out our dreams.- Bruno Mars
     
    avatar
    nopoin responded:
    WARNING MAY TRIGGER SOME PEOPLE.................




    I took myself off of Depakote in September, And I can tell you what in store for me was one big nightmare. My anxiety level was high even though I was still taking my Buspar which was suppose to take the edge off of my attacks. Let me back up I just stopped taking the Depakote without weening myself. I to did not feel right, I didn't know how to tell someone what was happening to me or if I was to feel bad. It was the first time in my life that I would admit to my councilor that I was suicidal . I spent six days in a crisis center away from my kids and family. In the end they upped my dose of Depakote, which made me feel better. So even though different meds react to people in different ways, what you went through sounds very close to how I felt, I hate taking meds four times a day but I hated how not taking it made me feel even more. Today I am on 1000 milligrams of Depakote, And I'm living. I still have bad days, but at the end of each day It's all good.
     
    avatar
    bpcookie replied to IrwinsLady's response:
    I talked to my pdoc about losing my hair and he said its prob. the Depakote and he wanted me off of the Depakote ASAP. So he told me to ween myself off with in two weeks time. Im really hoping thats what is causing the hair loss. I also talked to my Endo. and Gyno about the hair loss as well. I dont want to leave any stone unturned.
    After twelve years of therapy my psychiatrist said something that brought tears to my eyes. He said, No hablo ingles.
     
    avatar
    bpcookie replied to nopoin's response:
    Hello Nopoin, oooohhhh Im so terribly sorry that you had such a horrible reaction. You poor thing. I know how you felt. My emotions went hay wire when I went off of the anti depressant. Also my pdoc wanted me to ween myself off of Valium. I was taking 12 pills a day. So with in two months time I tried to ween myself off of it, but it was a disaster. I was so darn anxious and depressed. It was horrible. I went back on the Valium and weened myself off of it with in 6 months and the result was much much better.

    Im trying to keep a close eye on myself because I do not want anything to go wrong. I also asked my hubby to keep an eye on me too since he can see changes in me that I dont notice.

    Im so glad to hear that your doing much better. Thats great news. It gives hope to other Bipolars who are having a rough time.

    Take care.
    After twelve years of therapy my psychiatrist said something that brought tears to my eyes. He said, No hablo ingles.
     
    avatar
    IrwinsLady replied to bpcookie's response:
    completely understand sweetheart. lithium did that to me big time. i hope the hair loss stops. hugs.
    You and I know whats it like to be kicked down, forced to fight. But tonight we're alright so hold up your light and let it shine! Cos this ones for you and me livin out our dreams.- Bruno Mars
     
    avatar
    bpcookie replied to IrwinsLady's response:
    Oh, me too. Looking in the mirror at my hair is depressing. I have this bright white scalp and its like having a huge sign with an arrow pointing to my hair. Now Im doing *comb overs*, like those bald guys do when they only have ten hairs left and they try to spread it around to cover the bald spot.

    Thanks honey
    After twelve years of therapy my psychiatrist said something that brought tears to my eyes. He said, No hablo ingles.
     
    avatar
    skypper replied to bpcookie's response:
    I was losing hair with one of my meds too...I think it may have been when my doc upped my Geodoon? So long ago I can't remember, but going off the med helped my hair and then I started taking vitamins and supplements just for my hair because I was really freaking out too.
    Hope it gets better for you hun, and FAST!
    big hugs!!!
    <3
    ~Sky~

    If you are struggling, please talk to someone. There are good and kind people in this world. There is love to know
     
    avatar
    bpcookie replied to skypper's response:
    Thanks sweetie pie. I cant wait till it stops falling out and starts growing again
    Eat right and exercise!!! You will die anyways but at least you will look good.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.